Alert archive / Virginia / Small Craft Advisories in 2016

Small Craft Advisory 13, NWS Baltimore/Washington

January 20, 2016

NWS Baltimore/Washington issued this small craft advisory at Jan 20, 2016, 12:08 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2016, 12:08 AM EST (05:08 UTC)
Expired
Jan 20, 2016, 6:00 AM EST
In force
6 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted.

070 
WHUS71 KLWX 200508
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1208 AM EST WED JAN 20 2016

ANZ535-536-201100-
/O.EXP.KLWX.SC.Y.0012.000000T0000Z-160120T0500Z/
/O.NEW.KLWX.SC.Y.0013.160120T0508Z-160120T1100Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
1208 AM EST WED JAN 20 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST
EARLY THIS MORNING.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530>533-538>542-201100-
/O.CON.KLWX.SC.Y.0012.000000T0000Z-160120T1100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
1208 AM EST WED JAN 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ534-537-543-201315-
/O.CON.KLWX.SC.Y.0012.000000T0000Z-160120T1400Z/
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
1208 AM EST WED JAN 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
432 
WHUS71 KLWX 200830
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 AM EST WED JAN 20 2016

ANZ530>533-538>542-201630-
/O.CON.KLWX.SC.Y.0012.000000T0000Z-160120T1100Z/
/O.NEW.KLWX.SC.Y.0014.160121T0800Z-160121T1800Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
330 AM EST WED JAN 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO
1 PM EST THURSDAY.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ534-537-543-201630-
/O.CON.KLWX.SC.Y.0012.000000T0000Z-160120T1400Z/
/O.NEW.KLWX.SC.Y.0014.160121T0800Z-160121T1800Z/
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
330 AM EST WED JAN 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO
1 PM EST THURSDAY.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-536-201630-
/O.CON.KLWX.SC.Y.0013.000000T0000Z-160120T1100Z/
/O.NEW.KLWX.SC.Y.0014.160121T0800Z-160121T1800Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
330 AM EST WED JAN 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO
1 PM EST THURSDAY.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
109 
WHUS71 KLWX 201102
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
602 AM EST WED JAN 20 2016

ANZ530>533-538>542-201915-
/O.EXP.KLWX.SC.Y.0012.000000T0000Z-160120T1100Z/
/O.CON.KLWX.SC.Y.0014.160121T0800Z-160121T1800Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
602 AM EST WED JAN 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM EST
THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-536-201915-
/O.EXP.KLWX.SC.Y.0013.000000T0000Z-160120T1100Z/
/O.CON.KLWX.SC.Y.0014.160121T0800Z-160121T1800Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
602 AM EST WED JAN 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM EST
THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ534-537-543-201915-
/O.CON.KLWX.SC.Y.0012.000000T0000Z-160120T1400Z/
/O.CON.KLWX.SC.Y.0014.160121T0800Z-160121T1800Z/
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
602 AM EST WED JAN 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM EST
THURSDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 8:57 PM EST, 3 hours 11 minutes earlier.

Area forecast discussion, Jan 19, 8:57 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
857 PM EST TUE JAN 19 2016

.SYNOPSIS...
CANADIAN HIGH PRESSURE WILL BUILD OVERHEAD THROUGH WEDNESDAY. A
COLD FRONT WILL CROSS THE AREA WEDNESDAY EVENING. LOW PRESSURE
WILL LIKELY AFFECT THE REGION FRIDAY THROUGH SATURDAY. THERE IS A
HIGH RISK THAT THIS LOW PRESSURE WILL RESULT IN A MAJOR WINTER
STORM. HIGH PRESSURE WILL RETURN FOR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
NOT MUCH TO ADD TO THE PREVIOUS DISCUSSION THIS EVENING. HIGH
PRESSURE WILL BUILD IN FROM THE WEST TONIGHT...RESULTING IN A
RELAXING PRESSURE GRADIENT AND MAINLY CLEAR SKIES. LIGHTEST WINDS
ARE EXPECTED OVER THE S AND W CWA...WHERE LOWS WILL FALL INTO THE
SINGLE DIGITS AND LOWER TEENS AGAIN. MID TO UPPER TEENS EXPECTED
FROM DC N AND E. WITH LIGHTER WINDS...THERE WILL BE A SMALLER
DEPARTURE TO THE WIND CHILL VALUE...ALTHOUGH SOME OF THE POTOMAC
HIGHLANDS MAY STILL BE BELOW ZERO.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
THERE IS ONE MINOR WX SYSTEM WE CAN/T TOTALLY IGNORE BEFORE
GETTING TO THE SIGNIFICANT WEEKEND STORM. A CLIPPER SYSTEM WILL
APPROACH FROM THE WEST WEDNESDAY AFTERNOON AND PASS TO THE EAST BY
WEDNESDAY NIGHT. COMPARED TO YESTERDAY...THE NORTHERN STREAM
SHORTWAVE HAS MORE INFLUENCE THAN THE SOUTHERN ONE. CURRENTLY HAVE
1-3 INCHES ON THE WESTERN SLOPES. GIVEN QUICK SHOT OF
MOISTURE...MAY NOT BE ENOUGH FOR ADVISORY. EAST OF THE
MOUNTAINS...FORCING AND MOISTURE HAS TRENDED LESS FAVORABLE...BUT
STILL COULD SEE SOME FLURRIES OR LIGHT SNOW SHOWERS DURING THE
LATE AFTERNOON TO EARLY EVENING. IN A WORST CASE SCENARIO...A
LIGHT COATING COULD OCCUR DURING THE EVENING RUSH HOUR. TEMPS
BARELY RISE ABOVE FREEZING IF AT ALL WEDNESDAY (ALTHOUGH WINDS
WILL BE MUCH LIGHTER)...WITH LOWS AT NIGHT IN THE UPPER TEENS TO
LOWER 20S.

TRANSIENT HIGH PRESSURE CROSSES THE REGION ON THURSDAY WITH A
BETTER CHANCE AT MOST LOCATIONS RISING ABOVE FREEZING.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MAJOR WINTER STORM POSSIBLE FRIDAY THROUGH SATURDAY NIGHT.

THURSDAY NIGHT: LOW PRESSURE WILL INTENSIFY OVER THE GULF COAST
STATES HIGH PRESSURE BUILDS OVER UPSTATE NEW YORK INTO
PENNSYLVANIA. THERE IS STILL TIMING UNCERTAINTY...BUT
PRECIPITATION WELL AHEAD OF THE LOW WILL APPROACH THE AREA FROM
THE SOUTHWEST TOWARD FRIDAY MORNING.

FRIDAY THROUGH SATURDAY NIGHT: LOW PRESSURE ASSOCIATED WITH THE
SOUTHERN STREAM OF THE JET WILL CLOSE AND CUTOFF WHILE
INTENSIFYING. THE PRIMARY LOW WILL MOVE INTO THE TENNESSEE VALLEY
FRIDAY BEFORE TRANSFERRING ITS ENERGY TO A COASTAL LOW OFF THE
SOUTHEAST COAST FRIDAY EVENING. THE COASTAL LOW WILL SLOWLY TRACK
UP THE MID- ATLANTIC COAST FRIDAY NIGHT THROUGH SATURDAY BEFORE
SLOWLY DEPARTING SATURDAY NIGHT.

THE COMBINATION OF A SLOW MOVING STORM SYSTEM...COLD AIR AHEAD OF
THE STORM SYSTEM...AND PLENTY OF MOISTURE FROM THE GULF OF MEXICO
AND ATLANTIC CONTINUES TO SUGGEST THAT THERE IS A POTENTIAL FOR A
MAJOR WINTER STORM TO AFFECT THE AREA DURING THIS TIME.
DETERMINISTIC GUIDANCE AND THE ENSEMBLE FIELDS ARE IN GOOD
AGREEMENT...BUT THERE IS STILL HIGHER UNCERTAINTY GIVEN THE FACT
THAT THIS THREE TO FOUR DAYS OUT AND THE LONGWAVE PATTERN IS
PROGRESSIVE. ALMOST AS IF TO REMIND US OF THIS...THE 12Z OP RUN OF
THE ECMWF SHIFTED SEVERAL HUNDRED MILES SOUTH FROM ITS PREVIOUS
RUN AND GREATLY REDUCED ITS FORECAST SNOWFALL ACROSS OUR
NORTHWESTERN ZONS...A SCENARIO WHICH DOES NOT APPEAR LIKELY BUT IS
DEFINITELY WITHIN THE REALM OF POSSIBILITIES. PLEASE PAY ATTENTION
TO FORECASTS FOR UPDATES THIS WEEK ABOUT THE POSSIBILITY OF A
MAJOR WINTER STORM.

SUNDAY AND MONDAY: HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND
THE DEPARTING LOW SUNDAY. SEASONABLY CHILLY CONDITIONS ARE
EXPECTED. HIGH PRESSURE WILL MOVE OFF THE COAST MONDAY AND ANOTHER
LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT MAY IMPACT THE
AREA TUESDAY. DETAILS ARE HIGHLY UNCERTAIN REGARDING THIS SYSTEM.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS EXPECTED THROUGH WEDNESDAY MORNING. W/NW WIND
GUSTS OF 20-30 KT WILL GRADUALLY SUBSIDE THIS EVENING. WINDS
EVENTUALLY BACK TO SW WEDNESDAY AFTERNOON AS CLOUDS THICKEN AND
LOWER WITH PASSING DISTURBANCE. SMALL CHANCE OF LIGHT SNOW
OCCURRING DURING THE LATE AFTERNOON TO EARLY EVENING WHICH COULD
BRING A BRIEF PERIOD OF MVFR OR POSSIBLY IFR CONDITIONS...ALTHOUGH
THIS IS FAR FROM A CERTAINTY. WORST CASE SCENARIO WOULD RESULT IN
A LIGHT COATING.

VFR CONDITIONS ARE EXPECTED LATER WEDNESDAY NIGHT THRU THURSDAY
NIGHT. LOW PRESSURE WILL IMPACT THE TERMINALS FRIDAY THROUGH
SATURDAY NIGHT. SNOW IS LIKELY DURING THIS TIME AND MAJOR SNOWFALL
ACCUMULATIONS ARE POSSIBLE ALONG WITH SUBIFR CIGS/VSBYS. GUSTY
NORTHEAST WINDS LATE FRIDAY THROUGH FRIDAY NIGHT WILL TURN TO THE
NORTH SATURDAY AND THEN TO THE NORTHWEST SATURDAY NIGHT INTO
SUNDAY. HIGH PRESSURE WILL RETURN FOR EARLY NEXT WEEK.

&&

.MARINE...
WNW WINDS GUSTING UP TO 30 KT WILL CONTINUE THROUGH THE AFTERNOON
AND GRADUALLY SUBSIDE TONIGHT. NO CHANGES TO THE SCA AT THIS
TIME...WITH THE SOUTHERN MD WATERS EXPIRING AT 9 AM WEDNESDAY.
THERE MAY BE A BRIEF WINDOW FOR OTHER SECTIONS OF THE BAY TO GUST
TO 20 KT EARLY WEDNESDAY MORNING BUT FELT THIS WAS A LOW
PROBABILITY.

WINDS BRIEFLY BACK SW WEDNESDAY AFTERNOON BEFORE A FRONT CROSSES.
BEHIND THE FRONT...WINDS MAY REACH SCA-LEVELS THURSDAY MORNING
BEFORE HIGH PRESSURE BUILDS IN.

COASTAL LOW PRESSURE WILL IMPACT THE WATERS FRIDAY THROUGH
SATURDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED
DURING THIS TIME. A GALE WARNING MAY BE NEEDED FOR PORTIONS OF THE
WATERS FRIDAY NIGHT THROUGH SATURDAY NIGHT.

&&

.TIDES/COASTAL FLOODING...
BLOWOUT TIDES CURRENTLY OCCURRING WITH NW WINDS. DEPARTURES ARE
APPROACHING ONE FOOT OR LOWER. VESSELS SENSITIVE TO LOW WATER
LEVELS WILL NEED TO BE ALERT DURING THE EVENING LOW TIDE. THERE
SHOULD BE RECOVERY WEDNESDAY INTO THURSDAY WITH LIGHTER WINDS.

COASTAL LOW PRESSURE WILL TRACK UP THE MID-ATLANTIC COAST FRIDAY
NIGHT THROUGH SATURDAY BEFORE MOVING AWAY SATURDAY NIGHT. A STRONG
ONSHORE FLOW IS EXPECTED...ESPECIALLY FRIDAY NIGHT AND SATURDAY.
MINOR TO MODERATE COASTAL FLOODING IS POSSIBLE NEAR TIMES OF HIGH
TIDE.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR ANZ530>533-
     538>542.
     SMALL CRAFT ADVISORY UNTIL 9 AM EST WEDNESDAY FOR ANZ534-537-
     543.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ535-536.

&&

SYNOPSIS...BJL
NEAR TERM...ADS/RCM
SHORT TERM...ADS
LONG TERM...BJL/IMR/RCM
AVIATION...BJL/IMR/RCM
MARINE...BJL/IMR
TIDES/COASTAL FLOODING...ADS/RCM
Hazardous weather outlook, Jan 19, 4:13 PM EST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
413 PM EST TUE JAN 19 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-201000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
413 PM EST TUE JAN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PERIOD OF SNOW SHOWERS IS POSSIBLE DURING THE EVENING COMMUTE
ON WEDNESDAY.

THERE IS A HIGH THREAT FOR A SIGNIFICANT WINTER STORM FRIDAY INTO
SATURDAY. POTENTIAL IMPACTS INCLUDE SIGNIFICANT TRAVEL DISRUPTIONS
DUE TO ROAD AND AIRPORT CLOSURES...AS WELL AS THREATS TO LIFE AND
PROPERTY. PLAN AHEAD TO MINIMIZE IMPACT ON YOU AND YOUR FAMILY.

A GALE WARNING MAY BE REQUIRED FOR PORTIONS OF THE WATERS FRIDAY
INTO SATURDAY.

MODERATE COASTAL FLOODING IS POSSIBLE DURING THE TIME OF HIGH TIDE
FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-201000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
413 PM EST TUE JAN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ACCUMULATING SNOW IS LIKELY ALONG THE WESTERN RIDGES OF THE
ALLEGHENY FRONT LATE WEDNESDAY INTO WEDNESDAY NIGHT. A WINTER
WEATHER ADVISORY MAY BE REQUIRED DURING THIS TIME. A PERIOD OF
SNOW SHOWERS IS POSSIBLE EAST OF THE MOUNTAINS AS WELL DURING THE
EVENING COMMUTE ON WEDNESDAY.

THERE IS A HIGH THREAT FOR A SIGNIFICANT WINTER STORM FRIDAY INTO
SATURDAY. POTENTIAL IMPACTS INCLUDE SIGNIFICANT TRAVEL DISRUPTIONS
DUE TO ROAD AND AIRPORT CLOSURES...AS WELL AS THREATS TO LIFE AND
PROPERTY. PLAN AHEAD TO MINIMIZE IMPACT ON YOU AND YOUR FAMILY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:30 AM ESTSmall Craft AdvisoryLWX39 hr
Jan 20, 10:13 AM ESTBlizzard WatchLWXArlington, Fairfax, King George, Loudoun, Spotsylvania, Stafford and 4 more26 hr
Jan 20, 10:13 AM ESTWinter Storm WatchLWXAlbemarle, Amherst, Augusta, Clarke, Culpeper, Fauquier and 17 more26 hr
Jan 20, 11:14 AM ESTWinter Weather AdvisoryLWXArlington, Fairfax, King George, Loudoun, Spotsylvania, Stafford and 4 more14 hr

Nearby

Small Craft Advisories in Virginia, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.